Thunderstorm Wind, Tazewell
- When
- July 23, 3:15 PM CST to 3:38 PM CST
- Where
- Tazewell County, Hopedale
- Measured
- 52 kt (60 mph)
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 40.567, -88.617
Several trees were blown down in Armington.
8 thunderstorm wind, 1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before the first event at Jul 23, 2:10 PM CST, 1 hour 5 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LINCOLN IL 310 PM CDT MON JUL 23 2001 SFC ANALYSIS SHOWS A WK TROF PROGRESSING ACROSS THE MIS RVR INTO IL. SHRA/TSRA STARTING TO DVLP ALONG THIS BOUNDARARY ATTM AS SFC CONVG PROVIDING ENOUGH LIFT. LOTS OF UNSTABLE AIR LAYING AROND CEN IL TO INTERACT WITH THIS FRONT WITH SFC DWPTS NR 80. MAIN SFC COLD FRONT IS LAGGING ACROSS SRN MN WITH RELATIVELY DRIER AIR. MAIN CONCERNS TDY WILL BE TSRA CHC TNGT AND TUES...AND THE DRIER AIRMASS MOVING INTO THE AREA FOR WED. PREFER THE ETA MODEL THIS CYCLE AS ITS DOING A FAIRLY GOOD JOB WITH VORT MAXES AND SFC BOUNDARIES. ETA BRINGS SFC TROF ACROSS NRN SECTIONS OF CEN IL THIS EVE...WITH SHRA/TSRA. THIS VERIFIES PRETTY WELL WITH CURRENT 88D TRENDS. LOTS OF OTHER SFC BOUNDARIES AVAILABLE FOR TSRA INITIATION. SO WILL GO CATEGORICAL POPS FOR THIS EVE MOST PLACES. WILL ONLY KEEP TSRA WORDING DURING THE EVE HOURS FOR NRN SECTIONS OF CEN IL...AS OUTFLOW FROM CURRENT CONVECTION PUSHES SOUTH TOWARDS SRN IL...WITH BUBBLE HIGH IN PLACE NORTH. EVENING RAINS WILL KEEP TEMPS DOWN A BIT SOMEWHAT OVERNIGHT...JUST BELOW HEAT ADVIS LEVELS. WILL KEEP ADVIS GOING FOR THE EVE HOURS...AS HEAT INDEX STAYS ABOVE 100...BUT WILL DISCONTINUE ADVIS FOR THE OVRNGT EXCEPT FOR SERN IL. PREFER THE SLIGTHLY WARMER MAV NUMBERS FOR LOW TEMPS...AS WARM AIRMASS WILL STILL BE IN PLACE TNGT. MAIN SFC FRONT MAKES ITS WAY SOUTH INTO IL ON EARLY TUES. THIS IS A LITTLE FASTER THAN PREVIOUS RUNS. BOUNDARY PUSHES THROUGH NRN SECTIONS OF CEN IL MAINLY DRY...WITH DVLPMT EXPECTED ALONG THIS BOUNDARY DURING THE DAY ON TUES ACROSS CEN IL. BELEIVE ETA MODEL MAY BE A BIT FAST WITH THIS FRONT...SO WILL LEAVE GOING POPS FOR MOST AREAS ALONE...BUT NIGHT SHIFT MAY HAVE TO ADJUST POPS FOR TUES GIVEN SPEED OF FRONT. CLOUD DEBRIS OVHD ON TUES AND EARLY FROPA WILL BRING A SOMEWHAT DRIER AIRMASS TO NRN SECTIONS OF CEN IL ON TUES. EVEN THOUGH TEMPS WILL STILL BE AROUND 90...DWPTS WILL BE SLIGTHLY LOWER...SO SEE NO NEED TO CONTINUE HEAT ADVIS FOR NRN SECTIONS. WILL CONTINUE HEAT ADVIS FOR SOUTH OF I-70 AS FRONT WILL STALL OUT IN CEN IL TUES NIGHT. ANOTHER S/WV MOVES ALONG THE STATIONARY FRONT ON WED...WITH THE BEST CHC OF WIDESPREAD RAIN EXPECTED BY WED AFTN FOR CEN IL AS SHRA OVERRUN THE BOUNDARY. THIS REINFORCING SHOT OF DRIER AIR WILL BRING A NOTICEABLE TEMP/DWPT CHANGE FOR WED NGT INTO THU. FAN/MAV NUMBERS LOOK TOO COOL FOR HIGHS...SO WILL GO WITH A COMPROMISE BETWEEN THEM AND TOO WARM FWC NUMBERS. SHRA/TSRA CHC LINGERS IN SERN IL EARLY THU AS FRONT HANGS UP ACROSS THIS AREA. WILL DRY THINGS OUT ELSEWHERE...WITH MORE PLEASANT TEMPS ACROSS THE AREA. LATER STAGES OF THE AVN KEEP THINGS DRY ACROSS THE AREA FRI AND SAT AS HIGH PRESS RIDGE MOVES ACROSS THE GRT LKS. WARM AIRMASS RETURNS FOR THE WEEKEND...WITH NOCTURNAL TSRA CHC BACK FOR A VISIT. WILL ADD TSRA CHC FOR SUN INTO MON AS INSTABILITY RETURNS. ...PRELIMINARY CCF FOR COORDINATION PURPOSES ONLY... SPI TB 074/089 069/084 061 22666 PIA TB 073/088 067/082 060 22664 DEC TB 075/089 069/084 061 22666 CMI TB 075/088 070/083 059 22666 MTO TB 076/091 072/082 065 22466 LWV GT 077/093 074/084 065 22446 .ILX...HEAT ADVISORY THIS EVENING FOR CENTRAL/EASTERN ILLINOIS. HEAT ADVISORY TONIGHT INTO TUESDAY ALONG AND SOUTH OF I-70. KETCHAM
ILZ027>031-036>038-040>057-061>063-066>068-071>073-231830- HAZARDOUS WEATHER OUTLOOK FOR CENTRAL ILLINOIS NATIONAL WEATHER SERVICE LINCOLN IL 1225 PM CDT MON JUL 23 2001 ...HOT WEATHER WILL BE ACCOMPANIED BY AFTERNOON THUNDERSTORMS... HOT AND HUMID CONDITIONS CAN BE EXPECTED IN CENTRAL AND SOUTHEAST ILLINOIS THIS AFTERNOON. TEMPERATURES CLIMBING INTO THE 90 TO 95 DEGREE RANGE WILL COMBINE WITH HIGH LEVELS OF HUMIDITY TO PRODUCE HEAT INDICES RANGING FROM 105 TO 110 THIS AFTERNOON INTO EARLY THIS EVENING. A HEAT ADVISORY IS IN EFFECT FOR ALL OF CENTRAL AND SOUTHEAST ILLINOIS THIS AFTERNOON AS A RESULT. SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP IN CENTRAL ILLINOIS THIS AFTERNOON. SOME OF THE THUNDERSTORMS WILL HAVE THE CAPABILITY OF PRODUCING GUSTY WINDS AND VERY HEAVY RAINFALL...HOWEVER...THE THREAT FOR ANY ORGANIZED SEVERE WEATHER APPEARS TO BE LIMITED. SMITH
The Lincoln radar (KILX), 77 km away, was scanning. The volume nearest the first event began at 21:13 UTC.
8 thunderstorm wind, 1 hail. Local standard time, as filed.
Several trees were blown down in Armington.
Two large trees were blown down. One fell onto a house causing minor damage, but no injuries.
Two empty semis were blown over on I-72 one mile north of Curran. Neither driver was injured. Also, fourteen power poles on the southwest side of Springfield were blown over, trapping several cars and their occupants for half an hour.
Thunderstorm winds blew down numerous tree limbs, power lines and a large tree. The tree knocked down additional power lines.
Numerous power lines were blown down as well as several large trees at a local park and cemetery.
Thunderstorm winds blew off part of the roof of a storage building, damaging a car nearby. Also, numerous tree limbs and power lines were blown down.
Several power lines were blown down in Potomac.
Several trees and tree limbs were blown down.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Illinois in 2001Every state in 2001This day in weather historyWarnings in Illinois, July 2001
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5258060, 5258061, 5258062, 5258063, 5258064, 5258065, 5256632, 5258066, 5258067.